[Skip to Navigation]
[Skip to Navigation Landing]
Other Articles
December 1938

SULFANILAMIDE ERUPTION: A STUDY OF PATIENTS WITH THE MORBILLIFORM RASH AND OF THEIR SUBSEQUENT REACTIONS

Author Affiliations

NEW YORK
From the Babies Hospital and the Department of Diseases of Children, College of Physicians and Surgeons, Columbia University.

Am J Dis Child. 1938;56(6):1256-1273. doi:10.1001/archpedi.1938.01980180070006
Abstract

Sulfanilamide (para-aminobenzenesulfonamide base) and its related compounds have assumed a prominent position in the medical armamentarium during the past two years. Providing as they do a specific and apparently effective form of treatment for a group of conditions previously difficult of therapeutic approach, it is small wonder that the drugs have gripped the medical and the popular imagination. In the face of the widespread and occasionally injudicious use of these drugs, it is surprising how small an amount of experimental work was performed to determine the toxic reactions to them and their therapeutic efficacy before they were launched for clinical trial. It is still to be hoped that such late complications as the cataract due to dinitrophenol will not be the lot of patients benefited by treatment with sulfanilamide.

An increasing number of papers have recently been devoted to the side effects of sulfanilamide therapy. No mention will be made

×